Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Moving from Citalopram to Sertraline

(3 Posts)
NervousNellie313 Sat 08-Oct-16 19:19:27

Hello hoping someone can offer a bit of advice please.

I've been on Citalopram for Anxiety and Panic Attacks since 2012, after going through an awful break up with my DDs father I've really struggled the last few months.

My MH nurse has changed me from Citalopram to Sertraline, I reduced the C from 40mg to 20mg for a week and then started 50mg S on Tuesday this week. The first few days I just felt very tired no real difference in mood (I'm currently signed off work) Thursday I felt a bit anxious nothing major - Nurse did advise I could become more anxious as I settle into the Sertraline.

About 1am today I ended up in A&E, I'd been getting a warm feeling in my chest spreading down my arms making them numb then down my legs along with Palpitations - literally felt like I was about to die. My DDs father took me to hospital, had an ECG and checked by the doc and they said my heart is fine nothing to worry about... has anyone else had a similar experience? Everything I can find on Google says to carry on and it will get better hopefully. I've felt a bit anxious again today, same warm feeling in the chest but not as intense, seems to be worse at night. I was alone yesterday as D was with Dad, at my parents tonight so I've a bit more support

Imcrackingup Sun 09-Oct-16 20:21:47

I'm in the process of doing the same - under advice from a psychiatrist.
I've gone down from 40mg to 20mg Citalopram for a week BUT I take 50mg Sertraline at the same time.
After a week I will move onto a week of 50mg Sertraline only then start on 100 mg.
Reading your post has made me double check that's right (for me) and it is.
He was worried about my mood (I don't think it is that bad - think it is better than it was!) and also I am not grinding my teeth but am clenching my jaw almost constantly...
I told him a few weeks ago when I did feel really bad I asked the GP about changing medication and was told it would be difficult to change ADs without withdrawal and didn't think it was a good idea for me to go through that just now - psychiatrist said this is a way to minimise the withdrawal -I shouldn't really have any ...
So far so good but I am still on the 20mg citalopram ...I'll let you know in a few more days time when I stop it!
And so far no real new side effects -jaw clenching maybe worse -or might just be more aware, mood about the same - I am trying to be active to improve my state of mind - I am finding it exhausting...think it isn't just doing more but also the effort it takes to force myself to do stuff...did really well (did something constructive everyday and also did some light walking) then on Friday afternoon I fell asleep for 4hrs - initially sitting at my desk...I woke myself up shouting out in my sleep (dreaming) then crawled to collapse on my bed...and still was ready for bed a few hours later...

NervousNellie313 Sun 09-Oct-16 21:19:27

I was very tired the first couple of days, Saturday and today have been ok I'm just anxious that it'll happen again. I see the nurse on Wednesday so going to see if she can prescribe Propranolol to help through the transition. Hope you're getting on ok x

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now